MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMER 500 GRAMS; HAMMER, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMER 500 GRAMS; HAMMER, SURGICAL
Model Number 399.42
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the two (2) hammer 500 grams found with broken handles during routine inspection.No patient involvement.This complaint two (2) devices.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary, investigation flow: damage.Visual inspection: the hammer 500 grams (part # 399.42, lot # a7qa19) was received at us cq with the handle of the hammer was observed to broken off at proximal end dowel pin and broken piece of handle was not returned.This is consistent with the reported complaint condition, thus confirming the complaint.Device failure/defect was identified.Dimensional inspection: dimensional analysis was not performed due to post manufacturing damage.Complaint was confirmed.Conclusion: the complaint condition is confirmed.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot part number: 399.42, lot number: a7qa19 (wo# (b)(4)), manufacturing site: tuttlingen, release to warehouse date: may 15, 2007.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Review of raw material certificate could not be established during this review due to the age of the device (over 13 years old).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMER 500 GRAMS
Common Device Name
HAMMER, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10985053
Report Number2939274-2020-05541
Device Sequence Number17217120
Product Code FZY
UDI-Device Identifier10886982202802
UDI-Public(01)10886982202802
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.42
Device Catalogue Number399.42
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer12/31/2020
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAMMER 500 GRAMS; HAMMER 500 GRAMS